Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2007, 5:33 PM CDT for Cedar County, St. Clair County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2007, 5:33 PM CDT (22:33 UTC)
- Expired
- Jul 9, 2007, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 092233
SVRSGF
MOC039-185-092315-
/O.NEW.KSGF.SV.W.0164.070709T2233Z-070709T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 PM CDT MON JUL 9 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 615 PM CDT.
* AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TABERVILLE TO
TIFFIN TO JERICO SPRINGS...MOVING NORTHEAST AT 5 MPH. THESE STORMS
ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
6 MILES WEST OF STOCKTON BY 615 PM CDT.
THE TOWNS OF TABERVILLE...FILLEY...WAGONER...TIFFIN...CEDAR
SPRINGS...JOHNSON CITY...ROSCOE...MONEGAW SPRINGS AND CAPLINGER MILLS
ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3805 9406 3786 9406 3759 9407 3761 9375
3803 9374 3821 9387 3819 9405
$$
TERRY2 follow-up statements
000
WWUS53 KSGF 092301
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT MON JUL 9 2007
MOC039-185-092315-
/O.CON.KSGF.SV.W.0164.000000T0000Z-070709T2315Z/
CEDAR MO-ST. CLAIR MO-
600 PM CDT MON JUL 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WESTERN ST. CLAIR AND CEDAR COUNTIES...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM APPLETON CITY TO
WAGONER...MOVING EAST AT 5 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKTON BY 615 PM CDT.
THE TOWNS OF JOHNSON CITY...CEDAR SPRINGS...MONEGAW SPRINGS...UMBER
VIEW HEIGHTS...CAPLINGER MILLS AND ROSCOE ARE IN THE PATH OF THESE
SEVERE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
THE STORMS HAVE SHOWN A WEAKENING TREND AND THIS WARNING WILL LIKELY
BE ALLOWED TO EXPIRE AT 615 PM CDT.
LAT...LON 3805 9406 3786 9406 3759 9407 3761 9375
3805 9375 3820 9377 3819 9405
$$
TERRY000
WWUS53 KSGF 092314
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT MON JUL 9 2007
MOC039-185-092324-
/O.EXP.KSGF.SV.W.0164.000000T0000Z-070709T2315Z/
CEDAR MO-ST. CLAIR MO-
614 PM CDT MON JUL 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. CLAIR AND CEDAR
COUNTIES EXPIRES AT 615 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3805 9406 3786 9406 3759 9407 3761 9375
3805 9375 3820 9377 3819 9405
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:05 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 9, 3:05 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 PM CDT MON JUL 9 2007 .DISCUSSION... STORMS FIRED UP EARLY THIS AFTERNOON OVER THE EASTERN HALF OF THE FORECAST AREA AS MID LEVEL MOISTURE ASSOCIATED WITH SHEAR AXIS TRACKED ACROSS NORTHERN ARKANSAS AND SOUTHERN MO AND INTERACTED WITH RAPIDLY DESTABILIZING BOUNDARY LAYER. SO FAR WE RECEIVED A REPORT OF PEA TO NICKEL SIZE HAIL IN DOUGLAS COUNTY WITH THE STRONGEST STORM SO FAR. OTHER STORMS HAVE MAINLY BEEN HEAVY RAIN PRODUCERS WITH RADAR ESTIMATING RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR. ALTHOUGH STORMS HAVE NOT DEVELOPED WEST OF SPRINGFIELD SO FAR TODAY...WE SEE ANOTHER BATCH OF MID LEVEL MOISTURE OVER EASTERN KANSAS SLOWLY SPREADING EASTWARD TOWARD OUR KANSAS AND EXTREME WESTERN MISSOURI COUNTIES. SEEING THIS MOISTURE MOVING OVER AN ALREADY VERY UNSTABLE AREA WITH TEMPS IN THE UPPER 80S AND DEWPOINTS IN THE LOWER/MID 70S...EXPECT ADDITIONAL DEVELOPMENT TO OUR WEST LATER THIS AFTERNOON AND INTO THE EVENING. THEREFORE...WILL BE KEEPING STORM CHANCES IN THE FORECAST THROUGH TONIGHT ALL AREAS. THE SYNOPTIC PATTERN THROUGH MIDWEEK WILL BE DOMINATED BY IMPACTS OF COLD FRONT PROGGED TO MOVE ACROSS THE AREA TUESDAY NIGHT AND EARLY WEDNESDAY AS NORTHERN STREAM AND CENTRAL PLAINS SHORTWAVES COME INTO PHASE. WILL MAINTAIN HIGHEST PRECIP CHANCES OVER OUR SOUTHERN ZONES THROUGH THIS TIME AS AXIS OF SOUTHERN STREAM SHORTWAVE SKIRTS THE SOUTHWEST EDGE OF THE OZARKS. BY WEDNESDAY AFTERNOON/EVENING...WILL DECREASE POPS AS NORTHERN PACIFIC HIGH BUILDS INTO THE AREA. HAVE CAUTIOUSLY KEPT TEMPERATURES BELOW NORMAL THROUGH THE REST OF THE WEEK AS ANOMALOUSLY STRONG UPPER TROUGH DIGS SOUTHWEST INTO THE OHIO/MISSOURI VALLEY. FOR NOW WILL KEEP THE FORECAST DRY FOR THE WEEKEND. HOWEVER...WITH PERSISTENT NORTHWEST FLOW OVER THE CENTRAL U.S. THROUGH SUNDAY...COULD SEE SOME PRECIP CHANCES INCREASED...ESPECIALLY IN THE FRIDAY/EARLY SATURDAY TIME FRAME. THEREAFTER LOOKS DRY AND WARMER LATE IN THE WEEKEND AS UPPER RIDGE ATTEMPTS TO BUILD EASTWARD FROM THE ROCKIES INTO THE PLAINS. TERRY && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AREA OF INCREASED MID LEVEL MOISTURE EXTENDING FROM OSAGE BEACH TO BRANSON...SO WILL CARRY VICINITY THUNDERSTORMS IN THE SPRINGFIELD TAF THROUGH THE AFTERNOON. HAVE ALSO CARRIED VICINITY SHOWERS FOR JOPLIN THROUGH THE AFTERNOON...BUT THINK BETTER CHANCES FOR THUNDERSTORM DEVELOPMENT WILL BE LATER TODAY WHEN SECOND BATCH OF MID LEVEL MOISTURE ASSOCIATED WITH CENTRAL PLAINS SHORTWAVE MOVES CLOSER TO THE AIRPORT. WILL CONTINUE VICINITY THUNDER FOR BOTH AIRPORTS THROUGH THE FORECAST PERIOD AS SECONDARY SHORTWAVE CLIPS THE CORNER OF MO. HATCH/TERRY && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Jul 9, 4:30 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 430 PM CDT MON JUL 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 430 PM CDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...HAIL TO THE SIZE OF NICKELS AND WIND GUSTS 60 MPH. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. STORMS WILL MOST LIKELY BEGIN TO WEAKEN AFTER SUNSET. DISCUSSION: AS DAYTIME HEATING INTERACTS WITH INCREASING MOISTURE OVER THE AREA...SUFFICIENT DESTABILIZATION HAS ALLOWED SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION ON TUESDAY. IF THE SYSTEM IMPACTS THE REGION DURING THE PEAK HEATING HOURS OF TUESDAY AFTERNOON...THEN SUFFICIENT INSTABILITY FOR STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING A CONTINUED CHANCE FOR THUNDERSTORMS. WHILE SEVERE WEATHER IS NOT EXPECTED ON WEDNESDAY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM ROLLA TO CASSVILLE THROUGH 8 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/CLAYCOMB
In the hours before
Special weather statement, Jul 9, 1:16 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 PM CDT MON JUL 9 2007 MOZ071-091845- PHELPS MO- 116 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY UNTIL 145 PM CDT... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF ST. JAMES...OR 10 MILES SOUTHEAST OF ROLLA...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jul 9, 2:21 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL GOODHOPE 36.91N 92.81W
07/09/2007 E0.88 INCH DOUGLAS MO PUBLIC
&&
HATCHSpecial weather statement, Jul 9, 2:27 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 227 PM CDT MON JUL 9 2007 MOZ090-092000- GREENE MO- 227 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR GREENE COUNTY UNTIL 300 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF REPUBLIC...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Special weather statement, Jul 9, 2:57 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 257 PM CDT MON JUL 9 2007 MOZ091-092-092030- WRIGHT MO-WEBSTER MO- 257 PM CDT MON JUL 9 2007 ...SIGNIFICANT WEATHER ALERT FOR WEBSTER AND WRIGHT COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEYMOUR...OR 13 MILES SOUTHEAST OF MARSHFIELD...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
Local storm report, Jul 9, 3:58 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 1 NE SPRINGFIELD 37.21N 93.27W
07/09/2007 M1.25 INCH GREENE MO PUBLIC
FELL IN LESS THAN 30 MINUTES
&&
BARJENBRUCHLocal storm report, Jul 9, 5:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG SHELDON 37.66N 94.29W
07/09/2007 VERNON MO EMERGENCY MNGR
LARGE TREE LIMBS AND POWERLINES DOWN IN TOWN.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:28 PM CDT | Flash Flood Warning | SGF | Dent | 6 hr |
| Jul 9, 1:12 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jul 9, 2:06 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 54 min |
| Jul 9, 2:40 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 9, 3:26 PM CDT | Areal Flood Advisory | SGF | Camden, Christian, Greene, McDonald, Newton | 85 days |
| Jul 9, 3:42 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 63 min |
| Jul 9, 3:49 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| Jul 9, 4:18 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jul 9, 4:21 PM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jul 9, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 45 min |
| Jul 9, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 30 min |
| Jul 9, 6:50 PM CDT | Flash Flood Warning | SGF | Dade | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.